MAUDE Adverse Event Report: BAUSCH + LOMB, INC STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE; UNIT, PHACOFRAGMENTATION
Model Number BL5114
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A user facility in (b)(6) reports that during surgery, the presence of a plastic element from the phacoemulsification handpiece was observed by the operator in the anterior chamber of the eye.Aspiration of this plastic element was not possible with the phacoemulsifier and required mechanical removal.There was no reported patient impact.
 
Additional Manufacturer Narrative
The particle and or the device was not returned for evaluation.The device history record was reviewed and found to be acceptable.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.If the product is returned, the investigation will be reopened; the investigation is considered complete at this time.
 
Additional Manufacturer Narrative
Based on new information received, the case has been reassessed and is now considered serious due to the enlargement of incision to remove the particle.The investigation is complete.
 
Event or Problem Description
Additional information was received indicating that removal of the element intra-operatively required widening of the main incision and multiple entry/exits of the globe with anterior chamber movements.It was reported that there were no clinical consequences.

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
MDR Report Key14077633
Report Number0001920664-2022-00047
Device Sequence Number5289643
Product Code HQC
UDI-Device Identifier20757770057546
UDI-Public(01)20757770057546(17)240229
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberBL5114
Device Lot Number222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown